Alert archive / California / Wind Advisories in 2022
Wind Advisory 8, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 7, 2022, 2:41 PM PDT. It took effect at Apr 9, 2022, 5:00 AM PDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2022, 2:41 PM PDT (21:41 UTC)
- In effect from
- Apr 9, 2022, 5:00 AM PDT
- Expired
- Apr 10, 2022, 3:35 PM PDT
- In force
- 35 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
043 WWUS76 KSTO 072141 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 241 PM PDT Thu Apr 7 2022 ...Gusty North Winds in the Valley Saturday and Sunday... .Gusty north winds are expected across the Valley and portions of the Delta this weekend. The strongest winds will be in the Sacramento Valley where localized gusts up to 50 mph will be possible. With near record highs late this week and dry conditions, these winds could bring increased fire weather concerns. CAZ015>019-081400- /O.NEW.KSTO.WI.Y.0008.220409T1200Z-220411T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 241 PM PDT Thu Apr 7 2022 ...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts from 35 to 45 mph expected, locally up to 50 mph. * WHERE...Sacramento Valley, northern San Joaquin Valley, and Carquinez Strait and Delta. * WHEN...From 5 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Gusty winds could impact high profile vehicles. Easier fire starts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
713 WWUS76 KSTO 080930 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 230 AM PDT Fri Apr 8 2022 ...Gusty North Winds in the Valley Saturday and Sunday... .Gusty north winds are expected across the Valley and portions of the Delta this weekend. The strongest winds will be in the Sacramento Valley where localized gusts up to 50 mph will be possible. With near record highs this week and dry conditions, these winds could bring increased fire weather concerns. CAZ015>019-082300- /O.CON.KSTO.WI.Y.0008.220409T1200Z-220411T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 230 AM PDT Fri Apr 8 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Sacramento Valley, northern San Joaquin Valley and Carquinez Strait and Delta. * WHEN...From 5 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
359 WWUS76 KSTO 081936 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1236 PM PDT Fri Apr 8 2022 ...Gusty North Winds in the Valley Saturday and Sunday... .Gusty north winds are expected across the Valley and portions of the Delta this weekend. The strongest winds will be in the Sacramento Valley where localized gusts up to 50 mph will be possible. With near record highs this week and dry conditions, these winds could bring increased fire weather concerns. CAZ015>019-091500- /O.CON.KSTO.WI.Y.0008.220409T1200Z-220411T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 1236 PM PDT Fri Apr 8 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Sacramento Valley, Central Sacramento Valley, Northern Sacramento Valley, Northern San Joaquin Valley and Carquinez Strait and Delta Counties. * WHEN...From 5 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
563 WWUS76 KSTO 091142 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 442 AM PDT Sat Apr 9 2022 ...Gusty North Winds in the Valley this Weekend... .Gusty north winds are expected across the Valley and portions of the Delta this weekend. The strongest winds will be in the Sacramento Valley where localized gusts up to 50 mph will be possible. CAZ015>019-092300- /O.CON.KSTO.WI.Y.0008.220409T1200Z-220411T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 442 AM PDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... * WHAT...North/northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Sacramento Valley, Central Sacramento Valley, Northern Sacramento Valley, Northern San Joaquin Valley and Carquinez Strait and Delta Counties. * WHEN...From 5 AM Saturday to 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
357 WWUS76 KSTO 092044 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 144 PM PDT Sat Apr 9 2022 ...Gusty North Winds in the Valley through Tomorrow... .Gusty north winds are expected across the Valley and portions of the Delta through tomorrow. The strongest winds will be in the Sacramento Valley where localized gusts up to 50 mph will be possible. CAZ015>019-101200- /O.CON.KSTO.WI.Y.0008.000000T0000Z-220411T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 144 PM PDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... * WHAT...North/northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southern Sacramento Valley, Central Sacramento Valley, Northern Sacramento Valley, Northern San Joaquin Valley and Carquinez Strait and Delta Counties. * WHEN...Until 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
047 WWUS76 KSTO 100927 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 227 AM PDT Sun Apr 10 2022 ...Gusty North Winds Continue Today in the Valley... .Gusty north winds will continue today for portions of the Sacramento Valley, northern San Joaquin Valley, and Delta. The strongest winds will be in the Sacramento Valley and into Solano County where localized gusts up to 50 mph will be possible. CAZ015>019-110000- /O.CON.KSTO.WI.Y.0008.000000T0000Z-220411T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 227 AM PDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North/northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southern Sacramento Valley, Central Sacramento Valley, Northern Sacramento Valley, Northern San Joaquin Valley and Carquinez Strait and Delta Counties. * WHEN...Until 5 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
982 WWUS76 KSTO 102235 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 335 PM PDT Sun Apr 10 2022 CAZ015>019-102345- /O.CAN.KSTO.WI.Y.0008.000000T0000Z-220411T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 335 PM PDT Sun Apr 10 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased this afternoon. Locally breezy winds may continue into the evening, mainly on the far west side of the Valley. SLL $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:05 AM PDT, 11 hours 36 minutes earlier.
Area forecast discussion, Apr 7, 3:05 AM PDT, 11 hours 36 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 305 AM PDT Thu Apr 7 2022 .SYNOPSIS... Unseasonably warm through Friday with record or near record high temperatures. Gusty winds with elevated fire weather concerns return over the weekend. Much cooler with shower chances early next week. && .DISCUSSION... Satellite imagery shows a few high clouds approaching the NorCal coast, otherwise skies remain clear across the region. The northerly surface pressure gradient has slackened considerably since Wednesday morning, however the easterly gradient is tighter (around 8 mbs RNO to SAC) and the usual windy spots in the northern Sierra are seeing gusts in the 20-30 mph range while Jarbo Gap is gusting to around 40 mph. Current temperatures are very mild with many locales seeing readings that are running 5-10 degrees milder compared to this time early Wednesday. Temperatures are presently in the 50s to lower 60s across much of the Central Valley. The main short-term weather concerns continue to focus on the unseasonably warm temperatures today and Friday with record (or near record) highs possible, and then the strong northerly breezes over the weekend as the warmth abates. The strong ridge peaks over the area today, then begins to shift east on Friday as the next upstream trough moves into the PacNW. Current records for today. Redding/Redding Airport.....94 in 1924 Red Bluff...................97 in 1989 Downtown Sacramento.........91 in 1989 Sacramento Exec.............90 in 1989 Stockton....................91 in 1989 Modesto.....................94 in 1989 Current records for Friday. Redding/Redding Airport.....93 in 1989 Red Bluff...................96 in 1989 Downtown Sacramento.........91 in 1989 Sacramento Exec.............90 in 1989 Stockton....................90 in 1989 Modesto.....................92 in 1989 It's still looking like an extended period of breezy to windy conditions will develop over the weekend as NorCal will be on the backside of the trough as it digs into the western US. Still some uncertainty in the details, but ensembles continue to point toward potential for a solid wind advisory level event (gusts 40-50 mph) for the Sacramento Valley and surrounding terrain. Elevated fire weather conditions, local power outages and difficult driving conditions will be possible. In addition to the wind, temperatures will be dramatically cooler over the weekend (around 15-20 degrees cooler compared to today) and will range from the upper 60s to mid 70s across the Central Valley by Sunday. && .EXTENDED DISCUSSION (Monday THROUGH Thursday)... A generally cool and unsettled week is expected next week. On Monday model ensembles are in good agreement that a cold upper level trough will drop down into the area from western Canada. There has been some increased confidence in the potential for precipitation and for higher amounts. Ensemble members are showing better confidence for some rain and mountain snow, though exact amounts remain uncertain. The trajectory of this system favors the northern Sierra, where up to three quarters of an inch of liquid equivalent are currently projected. Due to the cold nature of this system, this would be mainly in the form of snow over the mountains and upper foothills, with storm totals Monday and Tuesday of around 5 to 10 inches possible above 4,000 feet. If these amounts hold up, this would mean travel impacts Monday and Monday night for mountain highways, especially for the Sierra passes. If you must travel during this period it is a good idea to plan ahead for winter driving conditions, including having chains and winter clothing in your vehicle. Cold air aloft will bring some unstable conditions, and this could lead to a few isolated thunderstorms Monday afternoon. Any details on this potential will have to wait until we get closer to the period. Breezy north to northwesterly winds are expected Monday and Tuesday, but won't be as strong and increased RH levels should diminish fire weather concerns. An unsettled pattern continues for the rest of the week with below normal high temperatures. Lows could drop into the upper 30s Tuesday and Wednesday morning. Another reinforcing shortwave from western Canada is possible Wednesday night into Thursday, with the possibility for some precipitation, but confidence is low at this time. && .AVIATION... VFR conditions continue over the next 24 hours. Local northerly winds generally less than 12kts in the Valley and the Delta today. && .STO WATCHES/WARNINGS/ADVISORIES...None. &&
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.